MAUDE Adverse Event Report: OLYMPUS WINTER & IBE GMBH HF-RESECTION ELECTRODE, ROLLER; ENDOSCOPIC ELECTROSURGICAL ELECTRODE, MONOPOLAR, SINGLE-USE

OLYMPUS WINTER & IBE GMBH HF-RESECTION ELECTRODE, ROLLER; ENDOSCOPIC ELECTROSURGICAL ELECTRODE, MONOPOLAR, SINGLE-USE
Model Number A22251C
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/13/2023
Type of Reportable Event Serious Injury
Event or Problem Description
The customer reported that during a therapeutic transurethral resection of bladder tumor, the electrode ball was noted to be missing and had come off the whole electrode.The physician checked the bladder and urethra for the foreign body.It was noted the device had come out of the third-party suction tubing.No x-ray was done to confirm as the surgeon was comfortable that the device had been removed from the patient.The procedure was prolonged by 10 to 15 minutes.No additional treatment was required.The patient is in recovery with no issues noted.
 
Additional Manufacturer Narrative
The suspect device has not been returned to olympus.The investigation is ongoing.A supplemental report will be submitted upon completion of the investigation or if additional information is received.
 
Additional Manufacturer Narrative
This report is being supplemented to provide additional information based on the legal manufacturer's final investigation.A review of the device history record found no deviations that could have caused or contributed to the reported issue.It has been over 1 year since the subject device was manufactured.Based on the results of the investigation, the reported issue was likely caused by wear and tear of the device.Olympus will continue to monitor field performance for this device.

Brand Name
HF-RESECTION ELECTRODE, ROLLER
Common Device Name
ENDOSCOPIC ELECTROSURGICAL ELECTRODE, MONOPOLAR, SINGLE-USE
Manufacturer (Section D)
OLYMPUS WINTER & IBE GMBH
kuehnstrasse 61
hamburg, hamburg 22045
GM  22045
Manufacturer (Section G)
OLYMPUS WINTER & IBE GMBH
kuehnstrasse 61
hamburg, hamburg
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key17313038
Report Number9610773-2023-01860
Device Sequence Number12285941
Product Code GCP
UDI-Device Identifier14042761036815
UDI-Public14042761036815
Combination Product (Y/N)N
Initial Reporter CountryNZ
PMA/510(K) Number
K954488
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,User Facility
Initial Reporter Occupation Nurse
Remedial Action Notification
Type of Report Initial,Followup
Report Date (Section B) 07/31/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberA22251C
Device Catalogue NumberA22251C
Device Lot Number1000093966
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/13/2023
Supplement Date Received by Manufacturer07/14/2023
Initial Report FDA Received Date07/12/2023
Supplement Report FDA Received Date07/31/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured04/26/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
FY24-EMEA-01
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
RESECTOSCOPE.; THIRD-PARTY SUCTION TUBE.
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown